Police warn wasp spray is now being used as an alternative form of meth in one West Virginia county, linked to three overdoses last week.

West Virginia State Police Sgt. Charles Sutphin said “From what we’re being told, if you use it, you know, you might use it once or twice and be fine, but the third time when your body hits that allergic reaction, it can kill you,” 

Last Friday, retailers in Boone County sold 30 cans of the insect killer.

Ingesting the spray can cause erratic behavior and extreme swelling and redness of the hands and feet.

The unfortunate outcome happened for at least three people who were overdosed after “wasping.”

It is reported that police are working with local poison control centers and medical experts to find an effective treatment for someone under substance influence.

Summit County Inspector Bill Holland told WCPO drugs users were cutting meth with the spray.

“Some are spraying it on the meth. Some are spraying it in a manner where they can heat it up and then crystallize it, and then once it’s crystallized, they can heat it up again and shoot it into their veins.” Holland said.

Communications manager with F-M Ambulance, Don Martin warned that users can lose their balance, become unconscious, disorientated, feel nauseous and vomit.

Locals said widespread use of drugs in the area prompted people to find new ways of getting high.

“Drugs are so bad around here. It’s so available to people, and then all the time trying things new that we wouldn’t even think about,” resident Diana Ferguson said.

Categories: U.S.